MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SPIRAL MONOCRYL+; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. STRATAFIX SPIRAL MONOCRYL+; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Catalog Number SXMP1B412
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: 1.Please clarify what is meant by ¿the suture backs out?¿¿gyn surgeons are stating that the sxmp1b415 backs out and provides gaps when used in gyn surgery.This complaint to healthtrust was to document that the cross on the hca formulary is not a good cross for the v-loc gs-22 2.The reported quantity involved is 10.Did 10 this event occur with 10 sutures during one or multiple procedures? multiple complaints from several different surgeons on several different cases¿mentioned to local rep and stated that ethicon really does not currently have a good cross for the v-loc gs22.This is to inform hca that their stoplight report needs to reflect no cross for the v-loc gs22 3.If this occurred in multiple procedures, provide the following information: a.What is the number of procedures? b.Have any of those procedures been previously reported to ethicon? if so, provide the respective reference number(s).C.What are the procedure name(s) and date(s)? davinci hysterectomy d.What is the quantity involved per procedure? 1-2/per procedure 4.What is the lot number(s)?unknown¿not related to lot, related to product selection this single complaint was reported with multiple events.There are no additional details regarding the additional events.
 
Event or Problem Description
It was reported that a patient underwent a davinci hysterectomy procedure on (b)(6) 2018 and barbed suture was used.The surgeon complained that the suture backed out and is not a good cross to v-loc 90 2-0.No additional information was provided.There were no patient consequences reported.

Brand Name
STRATAFIX SPIRAL MONOCRYL+
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7675461
Report Number2210968-2018-74222
Device Sequence Number847950
Product Code GAM
UDI-Device Identifier10705031236349
UDI-Public10705031236349
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXMP1B412
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2018
Initial Report FDA Received Date07/10/2018
Patient Sequence Number1